MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CLP HIP; HIP, STEM, CLP, LATERAL OFFSET, SIZE#5, IMPLANT, POLISHED NECK

ENCORE MEDICAL L.P. CLP HIP; HIP, STEM, CLP, LATERAL OFFSET, SIZE#5, IMPLANT, POLISHED NECK
Model Number 426-11-050
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Second revision surgery - implant (femoral stem) was loose, surgeon explanted and put in zimmer revision stem.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as due to loosening.The previous surgery and the surgery detailed in this event occurred 2 years and 10 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during the evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implants safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
CLP HIP
Common Device Name
HIP, STEM, CLP, LATERAL OFFSET, SIZE#5, IMPLANT, POLISHED NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key10683742
Report Number1644408-2020-00944
Device Sequence Number3124196
Product Code KWA
UDI-Device Identifier00888912079655
UDI-Public(01)00888912079655
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052320
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number426-11-050
Device Catalogue Number426-11-050
Device Lot Number417N1011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR